Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

On prednisone and Voltaren. Have metallic taste in mouth. How to get rid of it?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2006
Answered : 1097 Questions
when will metallic taste go away from mouth only on 5 days of prednisone?? also I was on voltaren 75 mg bid for five days
Posted Sun, 15 Dec 2013 in Ear, Nose and Throat Problems
Answered by Dr. Hariom Sharma 23 minutes later
Brief Answer: Within 5 days. Detailed Answer: Hi Mam, I have gone through your query. You are on streroid as well as nonstreoidal anti-inflammatory drugs i.e. prednisone and voltaren. These both drugs increased risk of serious gastrointestinal adverse events including inflammation, bleeding, ulceration, and perforation of the stomach or intestines. Therefore it is absolute necessary to rule out any previous these diseases before prescribing these drugs and always take antacid and prokinetic drug with these medicines to prevent possible risk. That being said, you may be suffering from the inflammation of the mucosa of the gastric or laryngopharynx because metallic test may be due to high acid secretion. I would suggest you to try combination of rabeprazole and domperidone with antacid such as Mucain gel. The drugs are prescription only medication. Omeprazole available as prilosec is an over the counter equivalent of rabeprazole. If symptoms don't resolve with 5 days of these medications, you need to consult a specialist. For better diagnosis and management please consult your doctor. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor